Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 46, NWS Paducah, KY

March 31, 20074 counties in Kentucky; Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Mar 31, 2007, 7:34 PM CDT for 4 counties in Kentucky; Mississippi County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2007, 7:34 PM CDT (00:34 UTC)
Expired
Mar 31, 2007, 8:15 PM CDT
In force
41 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Ballard County, KY, Carlisle County, KY, Fulton County, KY, Hickman County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 41 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:46 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Mar 31, 2:46 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT SAT MAR 31 2007

.DISCUSSION...

AT MID AFTERNOON A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
EXTENDED APPROXIMATELY 25 MILES EITHER SIDE OF A LINE FROM
CARBONDALE ILLINOIS TO NEW MADRID MISSOURI. DUE TO LIMITED
INSTABILITY THIS AREA OF CONVECTION HAS REMAINED RELATIVELY WEAK.
FURTHER WEST...A COLD FRONT EXTENDED SOUTHWARD FROM A SURFACE LOW
CENTERED OVER EAST CENTRAL NEBRASKA. AT 18Z THE FRONT EXTENDED FROM
OMA TO KCI TO SGF TO HOT TO SHV TO GLS. A LINE OF CONVECTION IS
ATTEMPTING TO DEVELOP ALONG AND JUST AHEAD OF THE FRONT...BUT DUE TO
A CAPPING INVERSION NOTED ON THE 15Z SGF SOUNDING AND SOME
STABILIZATION CAUSED BY CONVECTION TO THE EAST...SOME DOUBT AS TO
WHETHER THE ATMOSPHERE WILL RECOVER QUICKLY ENOUGH FOR CONVECTION TO
FILL IN AHEAD OF THE FRONT. MODELS SHOWING AN IMPRESSIVE AREA OF
LARGE SCALE ASCENT MOVING INTO THE MID MISSISSIPPI VALLEY BY 00Z
WHICH SHOULD BE ENOUGH TO OVERCOME THE CAP...SO CURRENT THINKING IS
THAT CONVECTION WILL CONTINUE TO DEVELOP AND FILL IN THE GAPS. DEEP
LAYER SHEAR IS IMPRESSIVE...LIS FORECAST TO BE IN THE -2 TO -4
RANGE...AND CAPE IN THE 500-1000 J/KG RANGE. STRAIGHT LINE DAMAGING
WINDS APPEAR TO BE THE BIGGEST THREAT WITH ANY STORMS THAT BECOME
SEVERE...BUT DEEP LAYER SHEAR COULD PRODUCE A FEW ROTATING STORMS.
WILL TAKE A WAIT AND SEE APPROACH AND MAKE ANY LAST MINUTE CHANGES
IF NEEDED.

BY 06Z SUNDAY...THE FRONT AND ASSOCIATED PRECIP WILL HAVE CLEARED
THE NORTHWEST HALF OF THE CWA...WITH IT COMPLETELY SOUTH AND EAST OF
THE CWA BY 12Z. SUNDAY AND SUNDAY NIGHT WRAP AROUND MOISTURE/LIGHT
PRECIP SHOULD STAY JUST TO THE NORTH OF OUR CWA...SO WILL KEEP IT
DRY. OTHERWISE HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH
MONDAY NIGHT.

ON TUESDAY THE NEXT STORM SYSTEM/COLD FRONT WILL CROSS THE REGION
BRINGING THE NEXT CHANCE OF PRECIP. IN THE WAKE OF THIS SYSTEM...
HIGH PRESSURE AT THE SURFACE AND STRONG NORTHWEST FLOW ALOFT WILL
KEEP THE REGION DRY WITH TEMPERATURES BELOW SEASONAL NORMS (HIGHS
LOW TO MID 50S/LOWS MID TO UPPER 30S)...ESPECIALLY OVER THE LATTER
HALF OF THE UPCOMING WORK WEEK.

GENERALLY WENT WITH A BLEND OF MAV/MET MOS FOR TEMPERATURES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Mar 31, 5:04 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
504 AM CDT SAT MAR 31 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
504 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE QUAD
STATE REGION...PRIMARILY THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS AFTERNOON...
MAINLY OVER SOUTHEAST MISSOURI. THIS ACTIVITY IS FORECAST TO CROSS
THE MISSISSIPPI RIVER INTO SOUTHERN ILLINOIS AND WESTERN KENTUCKY
LATE IN THE AFTERNOON...THEN PROGRESS ACROSS SOUTHWEST INDIANA AND
EAST OF THE LAKES AREA THIS EVENING.

THE MAIN LIMITING FACTOR TO SEVERE THUNDERSTORM DEVELOPMENT WILL
BE MARGINAL INSTABILITY. HOWEVER...INCREASING SHEAR PROFILES MAY
HELP TO OFFSET THE LACK OF INSTABILITY. THUNDERSTORMS THAT DEVELOP
THIS AFTERNOON SHOULD ORGANIZE INTO MULTICELL LINES...WITH
DAMAGING WINDS THE PRIMARY CONCERN. LARGE HAIL WILL BE POSSIBLE
WITH STORMS THAT ACQUIRE STRONG UPDRAFTS. STORM MOVEMENT WILL BE
EAST NORTHEAST AT 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY
NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER
CANNOT BE RULED OUT DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJP

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.